Alert archive / Puerto Rico / Areal Flood Advisories in 2010
Areal Flood Advisory 310, NWS JSJ
NWS JSJ issued this areal flood advisory at Jul 27, 2010, 12:53 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2010, 12:53 PM CDT (17:53 UTC)
- Expired
- Jul 27, 2010, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 119 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
158
WGCA82 TJSJ 271753
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
153 PM AST TUE JUL 27 2010
PRC003-011-097-099-117-272100-
/O.NEW.TJSJ.FA.Y.0310.100727T1753Z-100727T2100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-AGUADA PR-MAYAGUEZ PR-RINCON PR-ANASCO PR-
153 PM AST TUE JUL 27 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
MOCA...AGUADA...MAYAGUEZ...RINCON AND ANASCO
* UNTIL 500 PM AST
* AT 153 PM AST DOPPLER RADAR ESTIMATED VERY HEAVY RAIN IN THE
ADVISORY AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1838 6728 1838 6706 1826 6707 1825 6721
$$
GV1 follow-up statement
686
WGCA82 TJSJ 272053
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
453 PM AST TUE JUL 27 2010
PRC003-011-097-099-117-272102-
/O.EXP.TJSJ.FA.Y.0310.000000T0000Z-100727T2100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-AGUADA PR-MAYAGUEZ PR-RINCON PR-ANASCO PR-
453 PM AST TUE JUL 27 2010
...THE FLOOD ADVISORY WILL EXPIRE AT 500 PM AST FOR ANASCO...
RINCON...MAYAGUEZ...AGUADA AND MOCA MUNICIPALITIES...
SIGNIFICANT RAINS HAVE ENDED IN THE AREA AND ARE NOT EXPECTED TO
RETURN TONIGHT.
&&
LAT...LON 1838 6728 1838 6706 1826 6707 1825 6721
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jul 27, 9:29 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 27, 9:29 AM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1029 AM AST TUE JUL 27 2010 .DISCUSSION... WITH THE SLIGHT INCREASE IN PRECIPITABLE WATER (1.61 INCH) ON 12Z SJU RAOB...AND LESS OF A CAP TO BREAK VS. LAST COUPLE OF DAYS... EXPECT AN EASIER TIME FOR DEVELOPING AFTERNOON SHOWERS/THUNDERSTORMS. BUT ISOLATED TO SCATTERED AS INDICATED IN GRAPHICAL AND TEXT FORECASTS LOOKS GOOD AND WILL LEAVE THEM AS IS. NO SUBSTANTIAL INCREASE IN MOISTURE IS EXPECTED UNTIL THE TROPICAL WAVE AND SURGE OF DEEP MOISTURE APPROACHES...CURRENTLY SOUTHEAST OF WINDWARD ISLANDS. && .AVIATION... NO SIGNIFICANT CHANGES ARE EXPECTED WITH 18Z TAFS. CURRENTLY SHRA ARE MAINLY PASSING OVER THE CARIBBEAN WATERS AND DEVELOPING DOWNSTREAM OF VIEQUES AND ST. CROIX. BUT AN INCREASE IN CONVECTIVE CLOUDS ARE NOTED FOR MOST OTHER ISLANDS AS WELL...TYPICAL FOR THE TIME OF DAY. MOSTLY VFR EXPECTED TO CONTINUE BUT A HIGHER CHANCE OF SHRA/TSRA FOR WESTERN PR MOUNTAINS ALONG WITH ASSOCIATED OBSCURATIONS. && .PREV DISCUSSION... /ISSUED 452 AM AST TUE JUL 27 2010/ SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS THE LOCAL REGION TODAY. A TROPICAL WAVE ALONG 58 WEST THIS MORNING WILL CONTINUE TO TRACK WESTWARD APPROACHING TO THE LOCAL ISLANDS WEDNESDAY NIGHT THROUGH THURSDAY. DISCUSSION...THE DOPPLER WEATHER RADAR DETECTED SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS MAINLY ACROSS THE SURROUNDING COASTAL WATERS OVERNIGHT AND EARLY THIS MORNING. UNDER A PREVAILING EAST NORTHEAST WIND FLOW...SOME OF THESE SHOWERS AFFECTED THE NORTHERN AND EASTERN SECTIONS OF PUERTO RICO. HOWEVER...DUE TO THE RAPID MOVEMENT OF THE SHOWERS THE TOTAL RAINFALL AMOUNTS ASSOCIATED WITH THIS ACTIVITY WERE GENERALLY MINIMAL. A GENERALLY DRY AND PLEASANT MORNING IS EXPECTED TODAY...WITH PLENTIFUL OF SUNSHINE. HOWEVER...FOR THIS AFTERNOON...THE COMBINATION OF INCREASING CLOUDINESS...DAYTIME HEATING WITH LOCAL TERRAIN EFFECTS...ENHANCED BY THE PRESENCE OF AN UPPER LEVEL TROUGH JUST ACROSS THE REGION...WILL INDUCE THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS INTERIOR AND SOUTHWESTERN SECTIONS OF PUERTO RICO. A TROPICAL WAVE AND ASSOCIATED SIGNIFICANT SURGE OF MOISTURE...ALONG 58 WEST THIS MORNING...IS STILL EXPECTED TO MOVE ACROSS THE LOCAL AREA TOMORROW NIGHT THROUGH THURSDAY...PRODUCING ANOTHER PERIOD OF CLOUDINESS...SHOWERS AND A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS. MIMIC-TPW FROM CIMSS SUGGESTS THAT THE BULK OF THE MOISTURE ASSOCIATED WITH THIS TROPICAL WAVE WILL PASS MAINLY SOUTH OF THE LOCAL ISLANDS. ANOTHER STRONGER TROPICAL WAVE IS STILL EXPECTED FOR SATURDAY NIGHT AND ESPECIALLY SUNDAY. THE GFS FORECAST SOUNDING...SUGGESTS PWAT VALUES BELOW 2.00 INCHES UNTIL EARLY THURSDAY. THESE VALUES WILL INCREASE ABOVE 2.00 INCHES LATE THURSDAY WITH THE PASSING OF A TROPICAL WAVE ACROSS THE LOCAL ISLANDS. AVIATION...EXPECT PREVAILING VFR CONDITIONS TO CONTINUE ACROSS MOST OF THE LOCAL TAF SITES THROUGH 27/16Z. BRIEF MVFR CONDITIONS EXPECTED MAINLY SOUTH OF TISX AND EASTWARD TO TNCM AND TKPK IN PASSING SCATTERED SHRA/ISOLATED TSRA. AFTER 27/17Z TEMPO MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS EXPECTED IN THE VICNITY OF TJMZ TJBQ AND NORTH OF TJPS IN SCATTERED SHRA/ISOLATED TSRA. MARINE...GENERALLY EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 89 77 / 20 40 40 40 STT 89 80 90 80 / 20 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 54/10
Hazardous weather outlook, Jul 27, 5:03 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 603 AM AST TUE JUL 27 2010 AMZ710>745-PRZ001>013-281015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 603 AM AST TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-281015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 603 AM AST TUE JUL 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 27, 2:01 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Jul 27, 2:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 27, 6:18 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2010Every areal flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.